Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 433, NWS Norman, OK

June 30, 2018Alfalfa County, Major County, Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2018, 4:54 PM CDT for Alfalfa County, Major County, Woods County, Oklahoma. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2018, 4:54 PM CDT (21:54 UTC)
Expired
Jun 30, 2018, 6:00 PM CDT
In force
66 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alfalfa County, OK, Major County, OK, Woods County, OK

What was reported inside it

TimeReportWhereRemark
Jun 30, 5:10 PM CDTTSTM WND GST 507 Ssw Alva, OKMESONET MEASURE UP TO 50MPH GUSTS FROM THE SSW.
Jun 30, 5:10 PM CDTTSTM WND GST 551 Ssw Cherokee, OKMESONET MEASURED WIND GUSTS UP TO 55MPH FROM THE SSW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-429 J/kg
Mixed-layer LCL
2596 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WUUS54 KOUN 302154
SVROUN
OKC003-093-151-302300-
/O.NEW.KOUN.SV.W.0433.180630T2154Z-180630T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
454 PM CDT SAT JUN 30 2018

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Eastern Woods County in northwestern Oklahoma...
  Alfalfa County in northwestern Oklahoma...
  Northeastern Major County in northwestern Oklahoma...

* Until 600 PM CDT.

* At 454 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles northeast of Meno to 4 miles southwest of
  Lambert to 8 miles southwest of Dacoma, moving north at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Alva, Cherokee, Helena, Ringwood, Carmen, Cleo Springs, Goltry,
  Meno, Jet, Aline, Burlington, Dacoma, Amorita, Byron, Lambert,
  Avard, Ingersoll, Great Salt Plains Lake, Driftwood and Capron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9811 3632 9811 3649 9877 3700 9886
TIME...MOT...LOC 2154Z 183DEG 17KT 3645 9814 3664 9848 3659 9869 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
3 follow-up statements
458 
WWUS54 KOUN 302223
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
523 PM CDT SAT JUN 30 2018

OKC093-302232-
/O.CAN.KOUN.SV.W.0433.000000T0000Z-180630T2300Z/
Major OK-
523 PM CDT SAT JUN 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAJOR COUNTY IS
CANCELLED...

The storms which prompted the warning have moved into Woods and 
Alfalfa Counties. Therefore, the warning has been cancelled for 
Major County.

LAT...LON 3700 9811 3649 9811 3664 9863 3700 9873
TIME...MOT...LOC 2222Z 238DEG 30KT 3680 9828 3683 9857 

$$

OKC003-151-302300-
/O.CON.KOUN.SV.W.0433.000000T0000Z-180630T2300Z/
Woods OK-Alfalfa OK-
523 PM CDT SAT JUN 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN WOODS AND ALFALFA COUNTIES...

At 522 PM CDT, the leading edge of a line of severe thunderstorms 
was located along a line extending from 5 miles northeast of 
Cherokee to 4 miles south of Capron, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Alva, Cherokee, Helena, Goltry, Jet, Burlington, Dacoma, Amorita,
Byron, Lambert, Ingersoll, Great Salt Plains Lake, Driftwood, Capron
and Waldron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9811 3649 9811 3664 9863 3700 9873
TIME...MOT...LOC 2222Z 238DEG 30KT 3680 9828 3683 9857 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
174 
WWUS54 KOUN 302238
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
538 PM CDT SAT JUN 30 2018

OKC003-151-302300-
/O.CON.KOUN.SV.W.0433.000000T0000Z-180630T2300Z/
Woods OK-Alfalfa OK-
538 PM CDT SAT JUN 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN WOODS AND NORTHWESTERN ALFALFA COUNTIES...

At 538 PM CDT, a severe thunderstorm was located near Burlington,
moving north at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Burlington, Driftwood, Ingersoll and Capron. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9831 3678 9836 3678 9858 3700 9873
TIME...MOT...LOC 2238Z 175DEG 26KT 3692 9847 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
049 
WWUS54 KOUN 302251
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
551 PM CDT SAT JUN 30 2018

OKC003-151-302300-
/O.EXP.KOUN.SV.W.0433.000000T0000Z-180630T2300Z/
Woods OK-Alfalfa OK-
551 PM CDT SAT JUN 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODS AND
NORTHWESTERN ALFALFA COUNTIES WILL EXPIRE AT 600 PM CDT...
        
The storm which prompted the warning has moved north into Kansas.
Therefore, the warning will be allowed to expire for Woods and 
Alfalfa Counties.

LAT...LON 3700 9831 3678 9836 3678 9858 3700 9873
TIME...MOT...LOC 2250Z 183DEG 17KT 3697 9847 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:11 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 30, 3:11 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
311 PM CDT Sat Jun 30 2018

.DISCUSSION...
Update...

Small cluster of storms over southwest/central Oklahoma will
continue north and northeast through the early evening.  Main
hazard will be damaging winds with some hail. Storms may move
north and east of the FA by early evening with other storms
moving into northern/western Oklahoma during the late evening
and overnight.

A remnant area of precipitation over western Texas will aid the
development of at least widely scattered, deep convection this
afternoon and evening. Strong heating may also result in other
isolated storms. Initial development has already occurred over
western north Texas early this afternoon. Additional storms will
continue to form north and east of a small cluster west of
Wichita Falls. Deep layer shear will not be too strong, but
moderate instability will support the potential for strong
damaging winds and some hail. Some of the storms will also produce
locally heavy rainfall.

Additional storms will be possible overnight, as a shortwave
trough moves across the central and northern Plains. Better
coverage will likely be over Kansas, but enough storm
organization may allow storms to move into at least northern and
perhaps central Oklahoma with a strengthening low level jet. An
outflow boundary/weak cold front should bring a brief return of
north to northeast winds as far south as Interstate 40 (perhaps
farther south 12z NAM12).

Thunderstorms may linger through mid to late Sunday morning, with
additional storms possible during peak heating in southern and
central Oklahoma.

With the exception of an isolated afternoon/early evening thunderstorms,
most of Monday and Tuesday should be hot and dry. An easterly
wave may increase chances on Wednesday, but the majority of
showers and storms should be across eastern and southern Texas.

The "dominant ridge" wording may be required by the end of next week
with a 599 dam high centered over the central plains. Storm
chances with this pattern will be confined to southern Oklahoma
and northern Texas.

With the potential of slightly cooler temperatures on Sunday and
an outflow boundary, the Heat Advisory will not be extended into
Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  90  74  95 /  30  50  20  10
Hobart OK         75  95  74  99 /  50  30  20  10
Wichita Falls TX  78  97  75 102 /  30  30  20  10
Gage OK           70  87  71  94 /  40  20  20  10
Ponca City OK     71  89  73  92 /  60  40  20  10
Durant OK         76  94  76  96 /  10  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ007-008-012-013-
     018>020-024>031-040.

TX...None.
&&
Hazardous weather outlook, Jun 30, 3:33 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
333 PM CDT Sat Jun 30 2018

OKZ004>048-050>052-TXZ083>090-011000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
333 PM CDT Sat Jun 30 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a slight risk of severe storms from just north of Lawton
and Ardmore, northward through most of central Oklahoma into
north-central Oklahoma.

Location...
This risk area covers Weatherford, Pauls Valley, the OKC metro,
Enid, Stillwater, and Ponca City.

Timing...
Through 8 PM. The threat will decrease from south to north through
the afternoon and evening hours as storms move north and
northeast.

Impacts... The primary severe weather
concern will be wind gusts of 60 to 70 mph, but hail up to the
size of golfballs will also be possible.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across the
risk area should prepare for severe weather operations this
evening.

.Heat...
Heat index values from 100 to 106 degrees are expected across
the eastern half of Oklahoma into the evening. If outdoors, limit
strenuous activities, take frequent breaks and stay hydrated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Heat...
Heat index values from 100 to 106 degrees are forecast for
much of Oklahoma. If outdoors, limit strenuous activities, take
frequent breaks, and stay hydrated.

.Thunderstorms...
Thunderstorms will be possible Sunday and Sunday evening, and
again Wednesday and Thursday. Strong to severe thunderstorms are
possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 30, 4:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     1 W KINGFISHER          35.86N 97.95W
06/30/2018  M64 MPH          KINGFISHER         OK   MESONET

            MESONET MEASURED WIND GUSTS UP TO 64MPH FROM THE WEST.

&&

JKLEPATZ
Local storm report, Jun 30, 4:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND GST     TINKER AIR FORCE BASE   35.42N 97.39W
06/30/2018  M55 MPH          OKLAHOMA           OK   AWOS

            WIND GUSTS OCCURRED AT THE AIRPORT.

&&

JKLEPATZ
Local storm report, Jun 30, 4:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND GST     WILL ROGERS AIRPORT     35.39N 97.60W
06/30/2018  M52 MPH          OKLAHOMA           OK   ASOS

&&

OUN
Local storm report, Jun 30, 4:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND GST     3 SW MOORE              35.31N 97.53W
06/30/2018  E55 MPH          CLEVELAND          OK   AMATEUR RADIO

            SW 164TH AND SANTE FE

&&

OUN
Local storm report, Jun 30, 4:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     1 WSW LAHOMA            36.38N 98.11W
06/30/2018  M54 MPH          MAJOR              OK   MESONET

&&

OUN
Special weather statement, Jun 30, 4:52 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
452 PM CDT SAT JUN 30 2018

OKZ039-045-046-302215-
Stephens OK-Carter OK-Jefferson OK-
452 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR Stephens...northwestern Carter
and northern Jefferson Counties Until 515 PM CDT....

AT 450 PM CDT, strong thunderstorms were along a line extending from
6 miles west of Foster to 8 miles east of Addington, moving east at
35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3415 9808 3468 9782 3468 9757 3455 9756
      3451 9756 3451 9735 3438 9735 3438 9733
      3414 9747
TIME...MOT...LOC 2150Z 257DEG 30KT 3464 9759 3422 9781

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:52 PM CDTSpecial Weather StatementOUNBeckham, Ellis, Roger Mills38 min
Jun 29, 11:28 PM CDTSpecial Weather StatementOUNHarmon32 min
Jun 29, 11:30 PM CDTSpecial Weather StatementOUNEllis, Roger Mills45 min
Jun 30, 12:01 AM CDTSpecial Weather StatementOUNBeckham, Greer, Harmon, Jackson44 min
Jun 30, 12:16 AM CDTSpecial Weather StatementOUNEllis, Roger Mills29 min
Jun 30, 1:29 PM CDTSpecial Weather StatementOUNTillman31 min
Jun 30, 1:36 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman39 min
Jun 30, 1:54 PM CDTSpecial Weather StatementOUNCaddo, Washita36 min
Jun 30, 2:04 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Kiowa, Tillman26 min
Jun 30, 2:30 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Stephens30 min
Jun 30, 2:37 PM CDTSpecial Weather StatementOUNWashita53 min
Jun 30, 2:52 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Comanche, Grady, McClain, Stephens53 min
Jun 30, 3:28 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Kingfisher47 min
Jun 30, 3:40 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Cleveland, Garvin, Grady, McClain and 1 more50 min
Jun 30, 3:51 PM CDTSpecial Weather StatementOUNMajor24 min
Jun 30, 4:00 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan45 min
Jun 30, 4:07 PM CDTSevere Thunderstorm WarningOUNDewey27 min
Jun 30, 4:10 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Major, Woods50 min
Jun 30, 4:27 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, Lincoln, Logan, McClain, Oklahoma and 2 more48 min
Jun 30, 4:40 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kingfisher, Noble50 min
Jun 30, 4:52 PM CDTSpecial Weather StatementOUNStephens23 min
Jun 30, 5:14 PM CDTSevere Thunderstorm WarningOUNCarter, Cleveland, Garvin, McClain, Murray, Pottawatomie and 1 more46 min
Jun 30, 5:17 PM CDTSevere Thunderstorm WarningOUNLincoln, Noble, Payne43 min
Jun 30, 5:25 PM CDTSevere Thunderstorm WarningOUNGrant50 min
Jun 30, 5:46 PM CDTSpecial Weather StatementOUNKay29 min
Jun 30, 6:09 PM CDTSevere Thunderstorm WarningOUNKay51 min
Jun 30, 6:30 PM CDTSpecial Weather StatementOUNSeminole30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.